MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE

AMO MANUFACTURING NETHERLANDS BAERVELDT SHUNT; IMPLANT, EYE VALVE
Model Number BG103-250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: july 25, 2024.Section h3.Device evaluated manufacturer? yes.Device evaluation: product evaluation was performed under magnification.The complaint device presented with a cut off tube.The complaint issue of ¿dc-damaged / broken¿ was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr report, section h10 text it stated "section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure." then also in section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure." which were incorrect as suspect product for this event is a glaucoma implant and not a lens.This supplemental correction report is submitted to correct previous information indicated in the initial mdr report.Correct text in h10 should have been: section d6a: if implanted, give date: not applicable, as glaucoma implant was removed/replaced during the same procedure.Section d6b if explanted, give date: not applicable, as glaucoma implant was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a glaucoma shunt was removed from the patient's left eye due to broken shunt while the customer was trying to tie the tube.It was noted that event was due to a product issue.There was patient contact.The procedure was completed successfully.The glaucoma shunt was replaced with a different shunt.Procedure went well.There was no incision enlargement, vitrectomy, sutures done.The patient is doing fine.No other information was provided.
 
Additional Manufacturer Narrative
Section a5: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section h3- no: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
BAERVELDT SHUNT
Common Device Name
IMPLANT, EYE VALVE
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19715895
Report Number3012236936-2024-000194
Device Sequence Number8778385
Product Code KYF
UDI-Device Identifier05050474513013
UDI-Public(01)05050474513013(17)250426
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K905129
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Model NumberBG103-250
Device Catalogue Number23030819
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer09/26/2024
10/09/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/26/2024
10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight56 KG
Patient RaceWhite